Tennessee, 2025

Damaging Winds in Tennessee, May 25, 2025

May 25, 2025 · NWS OHX · 11 events in 7 counties and zones

A line of thunderstorms moved southeast through Middle Tennessee during the afternoon of May 25, 2025. Damaging winds was the primary threat along this line with numerous reports of downed trees received across southern portions of Middle Tennessee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A line of thunderstorms moved southeast through Middle Tennessee during the afternoon of May 25, 2025. Damaging winds was the primary threat along this line with numerous reports of downed trees received across southern portions of Middle Tennessee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 25, 11:28 AM CST, 1 hour 42 minutes earlier. Its key messages:

  • Updated at 1228 PM CDT Sun May 25 2025
  • Daily rain and thunderstorm chances continue into mid-week. Severe threat is low, but if there are any, the main hazard will be strong winds.
  • Monitoring flooding potential next work week. Continue to monitor the forecast.
Area forecast discussion, May 25, 11:28 AM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1228 PM CDT Sun May 25 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1228 PM CDT Sun May 25 2025

- Daily rain and thunderstorm chances continue into mid-week.
  Severe threat is low, but if there are any, the main hazard
  will be strong winds.

- Monitoring flooding potential next work week. Continue to
  monitor the forecast.

&&

.SHORT TERM...
(Rest of today through tonight)
Issued at 1057 AM CDT Sun May 25 2025

Surface obs this morning indicate a weak surface low over OK, and an
associated front is the focus for thunderstorm development. A line
of thunderstorms is taking shape over AR this morning with
additional development behind it in OK & KS. This line over AR is
expected to grow and better organize itself as it dives south and
east. As it does so, it'll clip our southwestern counties which will
have to be monitored for strong to severe potential this afternoon
where a slight risk (level 2 out 5) is still in place. Fortunately,
our severe weather risk remains low with unfavorable parameters.
CAPE values are low at around 500-800 J/kg with bulk shear at around
30-40 knots. Mid- and low-level lapse rates are also unimpressive
at around 6 C/km. HRRR soundings across the area only show a low
severe weather threat through the evening with the main threat
from any stronger storm being strong to potentially damaging
winds. The thunderstorms developing over OK & KS will move into
the area right behind the first wave, more or less following the
same path. Again, unfavorable parameters still show a low severe
weather threat. Thunderstorms will move out of the area late this
evening, with a low chance for lingering light rain overnight.

&&

.LONG TERM...
(Monday through next Sunday)
Issued at 1057 AM CDT Sun May 25 2025

Our weather pattern remains very unsettled as we begin a new
week. With abundant moisture in place, additional showers and
storms will develop Monday, but it will be that evening and
overnight where more widespread rain moves into the area. This is
due to a shortwave that moves through the area Monday night
through Tuesday, providing additional forcing for greater coverage
and more substantial rain. Models show PWAT values of 1.75 inches
to near 2 inches, which would easily surpass the 90th percentile
for this time of the year and potentially approach daily records.
Forecast soundings are too saturated to suggest much of a severe
weather threat, but with moisture values like this, we'll have to
monitor the flooding potential closely. Especially across the
southwest due to the repeated rounds of rain.

The shortwave exits our area Tuesday, but our daily rain chances
continue with a troughing pattern setting up over the eastern CONUS.
An unsettled pattern and plenty of moisture still hanging around
keeps low to medium rain chances in the forecast through Friday.
We'll likely be entering a more summer-like pattern with isolated
to scattered storms following a diurnal pattern. A weak front
moves through the area Friday, finally scouring out our moisture
which means that a drier weekend is currently favored.
Unfortunately, we won't be cooling off post-front as temperatures
make their way back into the 80s this weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sun May 25 2025

Ceilings will continue lowering into MVFR conditions through the
TAF period. SH and TS will continue moving from west to east
across all TAF sites into the 03z hour. Low ceilings will persist
once the rain clears the area, and winds will remain northeasterly
or variable under 10 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      61  77  67  80 /  60  70  90 100
Clarksville    60  73  65  76 /  50  70 100  90
Crossville     57  72  61  73 /  60  70 100  90
Columbia       62  77  67  80 /  70  80  90  90
Cookeville     58  75  64  76 /  50  60 100 100
Jamestown      55  74  60  74 /  50  50 100 100
Lawrenceburg   63  78  66  79 /  70  80  90  90
Murfreesboro   61  77  66  81 /  60  80  90 100
Waverly        58  72  63  76 /  60  80 100  90

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Clements
LONG TERM....Clements
AVIATION.....Holley

In the hours before

Special weather statement, May 25, 12:42 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
142 PM CDT Sun May 25 2025

TNZ024-025-056-057-251930-
Hickman TN-Dickson TN-Humphreys TN-Perry TN-
142 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DICKSON...NORTH
CENTRAL PERRY...HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES THROUGH
230 PM CDT...

At 141 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Johnsonville, or near Camden, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dickson, Waverly, Centerville, Camden, New Johnsonville, McEwen,
Hurricane Mills, Pinewood, Nunnelly, Bucksnort, and I-40 Near The
Tennessee River.

This includes Interstate 40 between mile markers 136 and 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3600 8800 3603 8800 3605 8799 3613 8792
      3617 8792 3620 8794 3620 8759 3618 8757
      3621 8755 3621 8741 3578 8738 3579 8798
      3583 8797 3587 8794 3594 8793 3595 8801
      3597 8802
TIME...MOT...LOC 1841Z 264DEG 37KT 3599 8803

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

10

The radar

The Ft Campbell radar (KHPX), 139 km away, was scanning. The volume nearest the first event began at 19:07 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Perry

When
May 25, 1:10 PM CST
Where
Perry County, 1.05 mi W of Bethel
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
35.581, -87.869

Severe thunderstorm winds downed a tree on Highway 13 South in Linden. Damages are a rough estimate.

Thunderstorm Wind, Wayne

When
May 25, 1:21 PM CST
Where
Wayne County, 0.56 mi E of Waynesboro
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
35.320, -87.760

Severe thunderstorm winds downed multiple trees across northern portions of Wayne County. Damages are a rough estimate.

Thunderstorm Wind, Lawrence

When
May 25, 1:53 PM CST
Where
Lawrence County, 0.9 mi SE of Lawrenceburg
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.239, -87.321

Severe thunderstorm winds downed a tree onto a van in Lawrenceburg, trapping its occupants inside. Damages are a rough estimate.

Thunderstorm Wind, Lawrence

When
May 25, 1:53 PM CST
Where
Lawrence County, 0.73 mi SW of Lawrenceburg
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.244, -87.340

Severe thunderstorm winds downed a tree on TN-242 in Lawrenceburg. Damages are a rough estimate.

Thunderstorm Wind, Lawrence

When
May 25, 1:54 PM CST
Where
Lawrence County, 0.53 mi S of Lawrenceburg
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.242, -87.331

Severe thunderstorm winds downed a tree onto a home on Lawrence Street in Lawrenceburg. Damages are a rough estimate.

Thunderstorm Wind, Lawrence

When
May 25, 1:55 PM CST
Where
Lawrence County, 0.73 mi WSW of Lawrenceburg
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.247, -87.342

Severe thunderstorm winds uprooted a large tree near High Avenue and Groh Street in Lawrenceburg. Damages are a rough estimate.

Thunderstorm Wind, Giles

When
May 25, 2:12 PM CST
Where
Giles County, 0.56 mi E of Waco
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.380, -87.010

Severe thunderstorm winds downed multiple trees across northern Giles County. Damages are a rough estimate.

Thunderstorm Wind, Marshall

When
May 25, 2:24 PM CST
Where
Marshall County, 1.13 mi W of Lewisburg
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.450, -86.820

Severe thunderstorm winds downed a couple trees and caused power outages on the south and southwest side of Lewisburg. Damages are a rough estimate.

Thunderstorm Wind, Bedford

When
May 25, 2:50 PM CST
Where
Bedford County, 1.32 mi WSW of Mt Herman
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
35.360, -86.500

Severe thunderstorm winds downed a few trees near Mt. Herman Road and Hawthorne Hill Road near Shelbyville. Damages are a rough estimate.

Thunderstorm Wind, Bedford

When
May 25, 2:55 PM CST
Where
Bedford County, 2.35 mi S of Flat Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
35.366, -86.423

Severe thunderstorm winds downed a large tree near New Herman Road and George Reagor Road. Damages are a rough estimate.

Thunderstorm Wind, Coffee

When
May 25, 3:10 PM CST
Where
Coffee County, 1.29 mi NNW of Manchester
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
35.498, -86.087

Severe thunderstorm winds downed a tree on Woodbury Highway in Manchester. Damages are a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyWarnings in Tennessee, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1247712, 1247713, 1247714, 1247716, 1247717, 1247718, 1247719, 1247720, 1247722, 1247723, 1247724.